Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Bratteli diagrams where random orders are imperfect


Authors: J. Janssen, A. Quas and R. Yassawi
Journal: Proc. Amer. Math. Soc. 145 (2017), 721-735
MSC (2010): Primary 37B10; Secondary 37A20
DOI: https://doi.org/10.1090/proc/13284
Published electronically: October 31, 2016
MathSciNet review: 3577873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For the simple Bratteli diagrams $ B$ where there is a single edge connecting any two vertices in consecutive levels, we show that a random order has uncountably many infinite paths if and only if the growth rate of the level-$ n$ vertex sets is super-linear. This gives us the dichotomy: a random order on a slowly growing Bratteli diagram admits a homeomorphism, while a random order on a quickly growing Bratteli diagram does not. We also show that for a large family of infinite rank Bratteli diagrams $ B$, a random order on $ B$ does not admit a continuous Vershik map.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37B10, 37A20

Retrieve articles in all journals with MSC (2010): 37B10, 37A20


Additional Information

J. Janssen
Affiliation: Department of Mathematics and Statistics, Dalhousie University, 6316 Coburg Road, P.O. Box 15000, Halifax, Nova Scotia, Canada
Email: Jeannette.Janssen@dal.ca

A. Quas
Affiliation: Department of Mathematics and Statistics, University of Victoria, Victoria, BC, Canada
Email: aquas@uvic.ca

R. Yassawi
Affiliation: Department of Mathematics, Trent University, 1600 West Bank Drive, Peterborough, ON, Canada
Email: ryassawi@trentu.ca

DOI: https://doi.org/10.1090/proc/13284
Keywords: Bratteli diagrams, Vershik maps
Received by editor(s): June 22, 2015
Received by editor(s) in revised form: April 13, 2016
Published electronically: October 31, 2016
Additional Notes: The first two authors were partially supported by NSERC Discovery Grants
Communicated by: Nimish Shah
Article copyright: © Copyright 2016 American Mathematical Society